Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Blood pressure being elevated and heart rate being more - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Heart Rate and Rhythm Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I feel fine but my pb is elevated and my heart rate is 119. any advice?
Doctor :   Hi
Doctor :   may i know your age and gender?
User :   hi. this has never happened before and i really feel fine but im concerened
User :   female age 45
Doctor :   Ok
Doctor :   how much did the blood pressure read?
User :   160 over 100
Doctor :   ok
Doctor :   was this the first time it has been checked? and why did you visit the doctor?
User :   i am at home checking it myself. its been elevated for about 3 hours
Doctor :   have you checked your bp earlier? any other day?
Doctor :   if so, do you remember the reading?
User :   checked at the doctor two weeks ago. normal
Doctor :   i hope you did not perform any strenous activity and checked it in sometime.
Doctor :   generally it happens when you check it soon after an activity , rest of 10 mins is advised
Doctor :   do you have any other problems?
Doctor :   or on any medicines?
User :   no strenuous activity. and the only reason i checked my bp was my heart rate was elevated.
Doctor :   did you take any cough syrup or anything was worrying you in recent time?
Doctor :   i would advise you not to worry. but to repeat the bp check again after an hour and even once at night
Doctor :   if it remains elevated, we must get you tested.
User :   medications: armour thyroid, pristiq , bio identical hormone troche. At what point should i be concerned?
Doctor :   if the readings significantly remain in the range of more than 120/80
Doctor :   at al three readings
Doctor :   it could be due to thyyroid that this may be happening
Doctor :   thyroid*
User :   ive been on the armouir for several months
Doctor :   ok
Doctor :   sometimes these hormones may rise or fluctuate
Doctor :   and this would give rise to palpitations
Doctor :   i suggest you check the bp again after sometime of rest
Doctor :   and if high see a doctor soon.
User :   bp is now 156/92 and heart rate is 110 so it may be going down
Doctor :   yes, give it some more time
Doctor :   if the values remain same, do isit the doctor.
Doctor :   visit*
User :   is there anything i can do at home to lower heart rate?
Doctor :   the heart rate must be less than 100
Doctor :   you could try deep breathing and restrict your activity for a while.
Doctor :   but you should go for a review.
Doctor :   how is your menstrual cycle?
User :   with a cardiologist or just my regular physician?
User :   surgically menopausal
Doctor :   you can go to your General Physician.
Doctor :   ok
User :   thank
Doctor :   generally in women , due to hormonal changes and thyroid changes we come across this.
Doctor :   so please follow it up
Doctor :   if the heart rate is not going down , we may eed a ECG
Doctor :   just to make sure everything is normal.
Doctor :   your general physician will guide you further.
User :   I feel perfectly normal. but obviously somethings up. thanks for your help
Doctor :   pleasure here.
Doctor :   is there anything else that i can help you with.
User :   thats it - thanks again
Doctor :   pleasure here
Doctor :   thanks for consulting me
Doctor :   do follow up with the doctor soon
Doctor :   bye for now.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor